Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 38, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 4, 2001, 8:05 PM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 4, 2001, 10:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Garrett County, MD, Preston County, WV, Tucker County, WV
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 050005 FFWPBZ MDC023-WVC077-093-050200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 805 PM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND PRESTON COUNTY IN WEST VIRGINIA TUCKER COUNTY IN WEST VIRGINIA * UNTIL 1000 PM EDT * AT 8:00 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER AN INCH OF RAIN IN LESS THAN AN HOUR IN SEVERAL LOCATIONS. IN THE NORTHEAST PART OF GARRETT COUNTY...AND AT THE JUNCTION OF PRESTON COUNTY...TUCKER COUNTY...AND GARRETT COUNTY. THE STORMS ARE MOVING SLOWLY AND ARE CAPABLE OF PRODUCING FLASH FLOODS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. CAMPERS SHOULD WATCH FOR RAPIDLY RISING WATER. MOVE AWAY FROM THE STREAMS TOWARD HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:37 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 3:37 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EDT SAT AUG 4 2001 HAD SOME PROBLEMS GENERATING PRODUCT SO WL BE VERY BRIEF. IN THE SHORT TERM...SCATTERED TSTMS MAY PRODUCE ISOLD AREAS OF SGFNT RAINFALL EXTRM SW PA...NRN WV...FM LATE THIS AFTN THRU ERY EVE IN WARM SECTOR AHD OF FNTL ZONE. PWS FCST TO INCR TO 1.7 INCHES...TDS LOWER 70S IN INSTBY AXIS THIS AREA. A NUMBER OF OLD OUTFLOW BOUNDARIES WL FOCUS THE ACTVTY...BUT NO WIDESPREAD FORCING. FNT PUSHES SLOWLY SOUTH OVERNGT...THEN SLOWLY NWD BY MONDAY. SUNDAY WL BE BEST DAY...THEN A RETURN OF SHWRS AND TSRA BY MON AFTN. EXTENDED STILL INDCTS MORE HEAT THRU MID WEEK...WITH FNTL ZONE ACROSS AREA BY LATE WEEK. FCSTID = 12 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in West Virginia, 2001Flash Flood Warnings in Maryland, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.